MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) for prothrombin time (pt) were flagged and did not recover in range, but qc for all other assays recovered in range at the time of the event.A siemens customer service engineer (cse) was dispatched to the customer site.No optic issues were reported by the cse.The cse found that the sample syringe secure mount was loose.The cse secured the sample syringe.The cse then ran the bcs xp validation kit, which failed the sample wet system validation test.The cse then replaced the sample probe and reran the validation kit, which recovered within specifications.Qc was then run and recovered in range.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Discordant, prothrombin time (pt), prothrombin time international normalized ratio (inr), activated partial thromboplastin time (aptt), and d-dimer results were obtained on multiple patient samples on a bcs xp system.Some of the results were flagged with "absorbance too high" and "optical system exceeded the measuring range" errors, but the flagged results were not identified.No discordant results were reported to the physician(s).The delay in patient testing was mitigated as the customer had an alternate bcs xp system to process the samples.There are no reports of patient intervention or adverse health consequences due to the discordant results or the delay in patient testing.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key11426850
Report Number9610806-2021-00024
Device Sequence Number2854593
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1